MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It was reported that a flexor ansel guiding sheath was being used for an embolectomy when the "side arm" and hub separated from the sheath.The device was inserted in the femoral artery in the groin region, and another manufacturer's device was being used within the sheath.The device began to separate upon removal, and the dilator was reinserted to successfully remove the sheath from the patient.No adverse events have been reported regarding this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, instructions for use (ifu), and quality control was conducted during the investigation.The device history record for the subassembly lot was reviewed and two nonconformances were noted.The nonconformance forms attached to the work order detail that 1 sheath was nonconforming for sheath endhole damage and 1 device was nonconforming for leakage.The 2 nonconforming devices were scrapped and not replaced.These nonconformances do not appear to be related to the failure mode of the complaint device.The complaint device was not returned; therefore no physical examination could be performed.A representative flexor ansel guiding sheath (kcfw-8.0-18/38-45-rb-anl0-hc) from lot 7912697 was obtained for investigation.No non-conformities were noted.The.038 inch dilator was easily able to inserted into the sheath.A smooth transition is noted.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6746734
Report Number1820334-2017-02096
Device Sequence Number1444964
Product Code DYB
UDI-Device Identifier00827002490994
UDI-Public(01)00827002490994(17)200515(10)7912697
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL0-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1